Alert archive / West Virginia / Winter Storm Warnings in 2016
Winter Storm Warning 5, NWS Blacksburg, VA
NWS Blacksburg, VA issued this winter storm warning at Apr 8, 2016, 4:04 PM EDT for Greenbrier County, West Virginia. It took effect at Apr 8, 2016, 8:00 PM EDT. It was in force for 22 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 2016, 4:04 PM EDT (20:04 UTC)
- In effect from
- Apr 8, 2016, 8:00 PM EDT
- Expired
- Apr 9, 2016, 6:00 PM EDT
- In force
- 22 hr
- Issued by
- NWS Blacksburg, VA
County Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:00 AM EDT | SNOW 2.5 | 2 E Rupert, WV | |
| Apr 9, 7:46 AM EDT | SNOW 4 | Quinwood, WV | |
| Apr 9, 8:14 AM EDT | SNOW 4 | 3 N Rupert, WV | |
| Apr 9, 10:03 AM EDT | SNOW 5.5 | Quinwood, WV | SNOW DEPTH. |
| Apr 9, 10:17 AM EDT | SNOW 5 | 2 Ese Anjean, WV | 4.0 INCHES CURRENTLY ON GROUND...BUT APPROXIMATELY 5.0 - 5.5 INCHES HAS FALLEN FOR EVENT |
| Apr 9, 10:30 AM EDT | SNOW 6 | 3 N Rupert, WV | SNOW DEPTH. HEAVY SNOW BAND STILL OVER AREA AT TIME OF REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
398 WWUS41 KRNK 082004 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 404 PM EDT FRI APR 8 2016 ...ARCTIC COLD FRONT WILL RESULT IN EXTENDED PERIOD OF NORTHWEST FLOW UPSLOPE SNOW SHOWERS WEST OF THE BLUE RIDGE TONIGHT THROUGH SATURDAY... .AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION OVERNIGHT AND BRING VERY GUSTY NORTHWEST WINDS... UNSEASONABLY COLD TEMPERATURES...AND SNOW SHOWERS TO THE REGION. RAIN SHOWERS THIS EVENING WILL CHANGE TO SNOW SHOWERS THIS EVENING AND CONTINUE INTO THE DAY SATURDAY BEFORE DIMINISHING SATURDAY EVENING. WVZ508-090415- /O.UPG.KRNK.WW.Y.0011.160409T0000Z-160410T0000Z/ /O.NEW.KRNK.WS.W.0005.160409T0000Z-160410T0000Z/ WESTERN GREENBRIER- 404 PM EDT FRI APR 8 2016 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER STORM WARNING FOR WESTERN GREENBRIER COUNTY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...WESTERN GREENBRIER COUNTY. * HAZARD TYPES...SNOW AND BLOWING SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 8 INCHES...ALONG WITH AREAS OF BLOWING SNOW. * TIMING...8 PM THIS EVENING THROUGH 8 PM SATURDAY EVENING. * IMPACTS...UNTREATED ROADS...ESPECIALLY AT HIGHER ELEVATIONS... WILL BECOME SNOW COVERED AND HAZARDOUS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...FALLING INTO THE LOWER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ VAZ007-WVZ042-043-090415- /O.NEW.KRNK.WW.Y.0012.160409T0400Z-160409T1600Z/ TAZEWELL-MERCER-SUMMERS- INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...HIX 404 PM EDT FRI APR 8 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT SATURDAY ABOVE 2500 FEET... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER WEATHER ADVISORY FOR TAZEWELL COUNTY VIRGINIA...AND MERCER AND SUMMERS COUNTY IN WEST VIRGINIA...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT SATURDAY. * LOCATIONS...PORTIONS OF THE MOUNTAIN EMPIRE OF VIRGINIA NORTHWARD INTO SOUTHEAST WEST VIRGINIA. * HAZARD TYPES...SNOW AND BLOWING SNOW. * ACCUMULATIONS...SNOW ACCUMULATION GENERALLY 3 TO 5 INCHES... ALONG WITH AREAS OF BLOWING SNOW. * TIMING...TONIGHT THROUGH SATURDAY MORNING. * IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...FALLING INTO THE MIDDLE AND UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MBS
4 follow-up statements
333 WWUS41 KRNK 090338 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1138 PM EDT FRI APR 8 2016 ...ARCTIC COLD FRONT WILL RESULT IN EXTENDED PERIOD OF NORTHWEST FLOW UPSLOPE SNOW SHOWERS WEST OF THE BLUE RIDGE TONIGHT THROUGH SATURDAY... .AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION OVERNIGHT AND BRING VERY GUSTY NORTHWEST WINDS...UNSEASONABLY COLD TEMPERATURES... AND SNOW SHOWERS TO THE REGION. SNOW SHOWERS WILL CONTINUE INTO THE DAY SATURDAY BEFORE DIMINISHING SATURDAY EVENING. WVZ508-091200- /O.CON.KRNK.WS.W.0005.000000T0000Z-160410T0000Z/ WESTERN GREENBRIER- 1138 PM EDT FRI APR 8 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY... * LOCATIONS...WESTERN GREENBRIER COUNTY. * HAZARD TYPES...SNOW AND BLOWING SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 8 INCHES...ALONG WITH AREAS OF BLOWING SNOW. * TIMING...THROUGH 8 PM SATURDAY EVENING. * IMPACTS...UNTREATED ROADS...ESPECIALLY AT HIGHER ELEVATIONS... WILL BECOME SNOW COVERED AND HAZARDOUS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...FALLING INTO THE LOWER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ VAZ007-WVZ042-043-091200- /O.CON.KRNK.WW.Y.0012.160409T0400Z-160409T1600Z/ TAZEWELL-MERCER-SUMMERS- INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...HIX 1138 PM EDT FRI APR 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY ABOVE 2500 FEET... * LOCATIONS...PORTIONS OF THE MOUNTAIN EMPIRE OF VIRGINIA NORTH INTO SOUTHEAST WEST VIRGINIA. * HAZARD TYPES...SNOW AND BLOWING SNOW. * ACCUMULATIONS...SNOW ACCUMULATION GENERALLY 3 TO 5 INCHES... ALONG WITH AREAS OF BLOWING SNOW. * TIMING...TONIGHT THROUGH SATURDAY MORNING. * IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...FALLING INTO THE MIDDLE AND UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
004 WWUS41 KRNK 090917 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 517 AM EDT SAT APR 9 2016 ...ARCTIC COLD FRONT WILL RESULT IN EXTENDED PERIOD OF NORTHWEST FLOW UPSLOPE SNOW SHOWERS ACROSS THE ALLEGHANYS THROUGH THIS AFTERNOON... .AN ARCTIC COLD FRONT MOVED THROUGH THE REGION EARLY THIS MORNING BRINGING STRONG...GUSTY NORTHWEST WINDS...UNSEASONABLY COLD TEMPERATURES... AND SNOW SHOWERS TO THE MOUNTAINS. A SERIES OF DISTURBANCES WILL KEEP SNOW SHOWERS GOING OFF AND ON INTO THE AFTERNOON TODAY BEFORE DIMINISHING THIS EVENING. WVZ508-091600- /O.EXT.KRNK.WS.W.0005.000000T0000Z-160409T2200Z/ WESTERN GREENBRIER- 517 AM EDT SAT APR 9 2016 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATIONS...WESTERN GREENBRIER COUNTY. * HAZARD TYPES...SNOW AND BLOWING SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 5 TO 7 INCHES...ALONG WITH AREAS OF BLOWING SNOW. * TIMING...THROUGH 6 PM THIS EVENING. * IMPACTS...UNTREATED ROADS...ESPECIALLY AT HIGHER ELEVATIONS... WILL BECOME SNOW COVERED AND HAZARDOUS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...MOSTLY IN THE UPPER 20S TO LOWER 30S TODAY...FALLING INTO THE MID TO UPPER TEENS BY EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ VAZ007-WVZ042-043-091600- /O.CON.KRNK.WW.Y.0012.000000T0000Z-160409T1600Z/ TAZEWELL-MERCER-SUMMERS- INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...HIX 517 AM EDT SAT APR 9 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY ABOVE 2500 FEET... * LOCATIONS...PORTIONS OF THE MOUNTAIN EMPIRE OF VIRGINIA NORTH INTO SOUTHEAST WEST VIRGINIA. * HAZARD TYPES...SNOW AND BLOWING SNOW. * ACCUMULATIONS...SNOW ACCUMULATIONS OF 2 TO 4 INCHES ALONG WITH AREAS OF BLOWING SNOW. * TIMING...THROUGH NOON TODAY. * IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED AND HAZARDOUS...ESPECIALLY AT THE HIGHER ELEVATIONS. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...IN THE LOWER TO MID 30S TODAY...FALLING INTO THE UPPER TEENS TO NEAR 20 BY EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ RAB
504 WWUS41 KRNK 091611 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1211 PM EDT SAT APR 9 2016 ...UPSLOPE SNOW SHOWERS WILL CONTINUE THIS AFTERNOON... .AN ARCTIC COLD FRONT MOVED THROUGH THE REGION EARLY THIS MORNING BRINGING GUSTY NORTHWEST WINDS...UNSEASONABLY COLD TEMPERATURES... AND SNOW SHOWERS TO THE MOUNTAINS. A SERIES OF DISTURBANCES WILL KEEP OCCASIONAL SNOW SHOWERS GOING THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. VAZ007-WVZ042-043-091715- /O.EXP.KRNK.WW.Y.0012.000000T0000Z-160409T1600Z/ TAZEWELL-MERCER-SUMMERS- 1211 PM EDT SAT APR 9 2016 ...WINTER WEATHER ADVISORY HAS EXPIRED... SIGNIFICANT ACCUMULATIONS OF SNOW ARE NO LONGER EXPECTED...BUT SNOW SHOWERS AND FLURRIES WILL LINGER INTO EARLY THIS AFTERNOON. $$ WVZ508-092200- /O.CON.KRNK.WS.W.0005.000000T0000Z-160409T2200Z/ WESTERN GREENBRIER- 1211 PM EDT SAT APR 9 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATIONS...WESTERN GREENBRIER COUNTY. * HAZARD TYPES...SNOW AND BLOWING SNOW. * ACCUMULATIONS...LOCAL ACCUMULATIONS OF ANOTHER 1 TO 2 INCHES. * TIMING...THROUGH 6 PM THIS EVENING. * IMPACTS...UNTREATED ROADS...ESPECIALLY AT HIGHER ELEVATIONS... WILL BECOME SNOW COVERED AND HAZARDOUS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...IN THE 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING...AND WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...HAVE YOUR VEHICLE FULL OF GAS AND BE SURE TO HAVE WARM CLOTHING AND A CELL PHONE IN CASE OF AN EMERGENCY. && $$ MBS
126 WWUS41 KRNK 092202 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 602 PM EDT SAT APR 9 2016 ...SNOW SHOWERS ENDING THIS EVENING... .AN ARCTIC COLD FRONT MOVED THROUGH THE REGION EARLY THIS MORNING BRINGING GUSTY NORTHWEST WINDS...UNSEASONABLY COLD TEMPERATURES... AND SNOW SHOWERS TO THE MOUNTAINS. WVZ508-092315- /O.EXP.KRNK.WS.W.0005.000000T0000Z-160409T2200Z/ WESTERN GREENBRIER- 602 PM EDT SAT APR 9 2016 ...WINTER STORM WARNING HAS EXPIRED... SIGNIFICANT ACCUMULATIONS OF SNOW ARE NO LONGER EXPECTED. SNOW SHOWERS AND FLURRIES WILL GRADUALLY DIMINISH THIS EVENING AND WILL END BY 11PM. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this winter storm warning went out at Apr 8, 1:36 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 8, 1:36 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
136 PM EDT FRI APR 8 2016
.SYNOPSIS...
AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT AND
SATURDAY BRINGING STRONG GUSTY WINDS AND UNSEASONABLY COLD
TEMPERATURES ALONG WITH SNOW SHOWERS TO THE MOUNTAINS. HIGH
PRESSURE WILL SETTLE OVER THE REGION EARLY SUNDAY...THEN GIVE WAY
TO A WARM FRONT AND LOW PRESSURE AREA MOVING THROUGH THE GREAT
LAKES EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1000 AM EDT FRIDAY...
MORNING SATELLITE/RADAR IMAGES SHOW CLOUDS AND UPSLOPE SNOW
SHOWERS WEST OF THE BLUE RIDGE ERODING A BIT BUT MORE CLOUDS ARE
NOT FAR AWAY ASSOCIATED WITH THE APPROACHING CLIPPER SYSTEM MOVING
IN OUR DIRECTION FROM THE NORTHWEST. EXPECT FAIR CONDITIONS TO
PERSIST FOR THE MAJORITY OF THE REGION THROUGH THIS AFTERNOON BUT
PRECIPITATION WILL BE ON OUR WESTERN DOORSTEP BY LATER THIS
AFTERNOON. MORNING SOUNDINGS SUPPORT CURRENT FORECAST MAX TEMPS
GENERALLY NEAR 60 EAST TO MID 40S/AROUND 50 WEST.
PREVIOUS AFD...
MAIN CONCERN THROUGH THIS PERIOD WILL BE THE IMPACT OF AN ARCTIC
COLD FRONT...AT LEAST FOR APRIL...ANCHORED BY A STRONG CLIPPER
SYSTEM THAT WILL RACE THROUGH THE GREAT LAKES AND NORTHERN MID-
ATLANTIC REGION THIS EVENING AND OVERNIGHT. THIS WILL BRING
MULTIPLE HAZARDS AND CONCERNS TO THE FORECAST AREA INCLUDING
UNSEASONABLY COLD FREEZING TEMPERATURES TO MUCH OF THE CWA TONIGHT
AND ALL OF THE CWA SATURDAY NIGHT/SUNDAY MORNING...STRONG GUSTY
WINDS FOR MUCH OF THE CWA TONIGHT AND SATURDAY...AS WELL AS
ACCUMULATING SNOW SHOWERS TO THE MOUNTAINS.
BY EVENING...THE CLIPPER WILL BE MOVING INTO WV/EASTERN OH AND
THE ATTENDANT COLD FRONT WILL BE ON THE WESTERN CWA BORDER. STRONG
DYNAMICS/PVA ARE INDICATED AND WILL GENERATE RAIN SHOWERS ALONG
AND AHEAD OF THE FRONT WITH 1/4 INCH OF RAIN EXPECTED WEST OF THE
BLUE RIDGE DURING THE EVENING. AS THE CLIPPER TRANSLATES INTO
PA/MD...COLD ADVECTION WILL BEGIN IN EARNEST...TEMPERATURES FALL
BELOW FREEZING WEST OF THE BLUE RIDGE...AND RAIN SHOWERS CHANGE TO
SNOW SHOWERS AND FOCUS MORE ALONG THE UPSLOPE AREAS. WEST TO
NORTHWEST WINDS WILL PICKUP AS A 40-50KT NW LLJ TRAVERSES THE AREA
DURING THE EVENING. USING OUR LOCAL WIND DEVELOPED TOOL...WE
DETERMINED THAT ENOUGH PIXELS OF WIND WARNING CRITERIA WERE MET
ACROSS THE HIGHER ELEVATIONS OF WATAUGA...ASHE...ALLEGHANY...AND
GRAYSON TO WARRANT A HIGH WIND WARNING IN THOSE AREAS...WITH A
WIND ADVISORY ELSEWHERE ALONG AND WEST OF THE BLUE RIDGE. THIS
EVENT APPEARS ANALOGOUS SYNOPTICALLY TO THE EVENT OF LAST
SATURDAY...PERHAPS JUST A TAD LESS SIGNIFICANT AS THAT FEATURED A
50-60KT+ LLJ. LATER SHIFTS MAY DECIDE BASED ON NEW GUIDANCE TO
EXPAND THE ADVISORY OUT TO THE REMAINDER OF THE PIEDMONT AND
POSSIBLY EXPAND THE HIGH WIND WARNING TO OTHER AREAS NORTHEAST
ALONG THE BLUE RIDGE.
SNOW ACCUMULATIONS ARE QUESTIONABLE AS NEARLY ALL WILL BE
NORTHWEST FLOW UPSLOPE. HOWEVER...THERE ARE SEVERAL IMPULSES
ROTATING THROUGH THE UPPER TROUGH DURING THE 24 HOUR PERIOD WHICH
CAN GENERATE PERIODS OF HEAVIER SNOWFALL. THE STRENGTH OF THE
COLD ADVECTION...850MB TEMPS FALLING FROM AROUND 0C THIS EVENING
TO -10C BY 12Z SAT COMBINED WITH UPSLOPE AND PVA WILL GENERATE
PERIODS OF HEAVIER SNOW SHOWERS...ALTHOUGH NOT CONFIDENT THAT THE
LOW-LEVEL WIND DIRECTION IS MOST IDEAL. HAVE LEANED TOWARD THE
CONSERVATIVE END OF THE SNOW FORECAST...SIMILAR TO WHAT WPC HAS
INDICATED...PERHAPS AN INCH OR SO LESS OVERALL...WITH 3-5 INCHES
POSSIBLE IN NW GREENBRIER...THEN MOSTLY 1-2 INCHES SOUTHWARD ALONG
THE BLUE RIDGE INTO NW NC. LOCALLY HIGHER AMOUNTS ARE
POSSIBLE...AND MINOR SNOW ACCUMULATIONS WILL BE POSSIBLE AS FAR
EAST AS THE BLUE RIDGE. GROUND TEMPERATURES ARE ABOVE FREEZING AND
WILL BE HARD PRESSED TO SUPPORT SNOW ACCUMULATIONS OUTSIDE
NIGHTTIME HOURS AND HIGHER ELEVATIONS.
THE OTHER ISSUE IS FREEZING TEMPERATURES. FOR TONIGHT...FREEZING
TEMPERATURES ARE EXPECTED ALONG AND WEST OF THE BLUE RIDGE WITH
COLD ADVECTION...DEFINITELY NOT RADIATIONAL WITH THE ADVERTISED
WIND. FOR SUNDAY MORNING...THE ARCTIC HIGH WILL SETTLE OVER THE
REGION ALLOWING TEMPERATURES TO BOTTOM OUT TO NEAR RECORD LEVELS
IN SOME AREAS. TEMPERATURES SATURDAY AND SUNDAY WILL AVERAGE 15-20
DEGREES BELOW NORMAL.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
AS OF 450 AM EDT FRIDAY...
A BROAD UPPER LEVEL TROUGH WILL KEEP CONTROL OVER THE EASTERN UNITED
STATES THROUGH SATURDAY. ONE OF A SERIES OF DISTURBANCES ROTATING
AROUND THE PERIPHERY OF THIS BROAD TROUGH...SHOULD PASS OVER THE MID
ATLANTIC DURING SUNDAY MORNING. WITH TEMPERATURES COLD ENOUGH TO
SUPPORT SNOW SHOWERS ALONG THE WESTERN SLOPES WEST OF A LINE FROM
LEWISBURG TO BLUEFIELD TO BOONE...LIGHT SNOWFALL ACCUMULATIONS MAY
BE AN INCH OR LESS FOR MOST LOCATIONS. HOWEVER...WESTERN GREENBRIER
COUNTY COULD END UP WITH A COUPLE INCHES. WHILE AREAS TO THE EAST
SHOULD REMAIN DRY...GUSTY NORTHWEST WINDS WILL REIGN THROUGHOUT THE
CWA. WIND GUSTS OF 40-50 MPH WILL LIKELY BE OBSERVED ALONG AND WEST
OF THE BLUE RIDGE...WHICH HAS PROMPTED A WIND ADVISORY THROUGH MOST
OF THE DAY. GUSTS UP TO 60 MPH MAY BE POSSIBLE IN THE HIGHEST
ELEVATIONS OF THE NORTHWEST NORTH CAROLINA MOUNTAINS AND MOUNT
RODGERS IN VIRGINIA...SO A HIGH WIND WARNING IS BEING HOISTED FOR
THE LIKELIHOOD OF DOWNED TREES AND WIND DAMAGE.
THE PRECIPITATION SHOULD TAPER BY SATURDAY NIGHT...WHILE HIGH
PRESSURE BUILDS FROM THE NORTHWEST. WHILE THE WINDS SHOULD DIMINISH
AND SKIES SHOULD CLEAR...GOOD RADIATIONAL COOLING WILL SEND LOW
TEMPERATURES PLUMMETING INTO THE UPPER TEENS TO THE MID 20S. TO
ACCOMMODATE FOR A GOOD POSSIBILITY OF A HARD FREEZE...A HARD FREEZE
WATCH HAS BEEN POSTED FOR SATURDAY NIGHT INTO SUNDAY MORNING. AS
HIGH PRESSURE DRIFTS EASTWARD...SOME SOUTHWEST WINDS SHOULD ARRIVE
TO BRING MILDER AIR BY SUNDAY AFTERNOON...WHICH WILL ALSO END THE
THREAT FOR FREEZING LOW TEMPERATURES DURING THE NEXT FEW NIGHTS.
MEANWHILE...A COLD FRONT SHOULD APPROACH FROM THE OHIO RIVER VALLEY
BETWEEN SUNDAY NIGHT AND MONDAY. A FEW RAIN SHOWERS COULD LEAK INTO
SOUTHEAST WEST VIRGINIA DURING THIS TIME...WHICH HAS BEEN NOTED WITH
CHANCE POPS. THE COLD FRONT SHOULD EVENTUALLY ENTER THE MID ATLANTIC
BY MONDAY NIGHT...AND PROVIDE MORE WIDESPREAD RAIN SHOWERS FOR AREAS
WEST OF THE BLUE RIDGE. SOME OF THIS MOISTURE COULD CROSS OVER THE
BLUE RIDGE TOWARD THE PIEDMONT BY TUESDAY MORNING.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 230 PM EDT THURSDAY...
A COLD FRONT MOVES EAST ACROSS THE AREA TUESDAY INTO TUESDAY
NIGHT. FOR TUESDAY AFTERNOON INTO TUESDAY EVENING...THERE MAY BE
SOME ISOLATED THUNDERSTORMS WITH LOW END CAPE/INSTABILITY
INDICATED. ELECTED TO ADD THE MENTION ACROSS SOUTHERN PORTIONS OF
THE FORECAST AREA. BEYOND TUESDAY NIGHT...MEDIUM RANGE SOLUTIONS
DIFFER WITH THE SERIES OF PERTURBATIONS AND TIMING. THE 00Z ECMWF
CLOSES OFF A LOW OVER THE NORTHERN GULF...WHILE THE GFS IS MORE
PROGRESSIVE WITH LOW IN SOUTHEAST. THE LOW LIFTS NORTHEAST
THURSDAY NIGHT INTO FRIDAY. THE ACTUAL POSITION OF THE SOUTHEAST
LOW PRESSURE WILL PLAY A KEY ROLE IN OUR FORECAST. TEMPERATURES
WILL LARGELY BE ABOVE NORMAL THROUGH THE PERIOD...ALBEIT A MINOR
COOLING CAN BE EXPECTED BEHIND THE SHORTWAVE TUESDAY.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 130 PM EDT FRIDAY...
HIGH WINDS WILL BE THE MAIN ISSUE FOR THE TERMINALS THIS PERIOD
STARTING TONIGHT INTO SATURDAY. AS THE UPPER LEVEL TROUGH MOVES
ACROSS WITH ARCTIC FRONT AT THE SFC WILL SEE WINDS WORK UP TO
SUSTAINED AT 10 TO 20 KTS WITH GUSTS 25 TO 40 KTS ACROSS THE AREA.
THIS LOOKS TO HAPPEN MAINLY IN THE 06Z SAT TO 12Z SAT TIME FRAME
WEST-EAST...I.E. BLF/LWB TO LYH/DAN. STRONGEST WINDS WILL BE
ROA/BCB/BLF.
AS FAR AS CIGS/VSBYS AND PRECIP SHOULD SEE MAINLY RAIN CHANGE TO
SNOW SHOWERS IN THE WEST THIS EVENING AND LINGERING AS SNOW
SHOWERS THRU SAT MORNING AT BLF. CIGS SHOULD DROP TO MVFR AT
BLF/LWB/BCB WITH MOST VSBYS STAYING ABOVE 6SM...THOUGH BLF/LWB
COULD SEE A PERIOD OF MVFR CIGS THIS EVENING WITH FIRST MAIN BAND
MOVING ACROSS.
HIGH CONFIDENCE IN THE CIGS/WINDS AND MEDIUM ON VSBYS.
EXTENDED DISCUSSION...
A BROAD UPPER LEVEL TROUGH WILL REMAIN IN PLACE SATURDAY AFTERNOON BEFORE
LIFTING OUT SUNDAY. ANOTHER WEAKER CLIPPER WILL KEEP UPSLOPE -SHSN
GOING THROUGH MUCH OF THE DAY SATURDAY BLF. CIGS WILL LIKELY
REMAIN MVFR BLF UNTIL LATE SATURDAY. HIGH PRESSURE SHOULD RETURN
TO PROVIDE VFR CONDITIONS FOR SUNDAY AND MONDAY. BY TUESDAY
ANOTHER STORM SYSTEM WILL BRING RAIN AND PERHAPS SUB-VFR
CONDITIONS TO MUCH OF THE AREA. THIS SYSTEM WILL MOVE OUT BY
WEDNESDAY WITH RETURN TO MAINLY VFR.
&&
.FIRE WEATHER...
AS OF 730 AM EDT FRIDAY...
WILL HAVE TO SEE HOW MUCH RAIN FALLS THROUGH FRIDAY NIGHT...BUT
SATURDAY MAY BRING CRITICAL FIRE WEATHER CONDITIONS FOR THE
PIEDMONT. CLOUDS...LOW TEMPERATURES...AND -SHSN SHOULD PRECLUDE
THESE CONCERNS WEST OF THE BLUE RIDGE. CURRENTLY SPC DOES NOT HAVE
ANY AREA OF THE CWA OUTLOOKED FOR SATURDAY.
.CLIMATE...
HERE ARE THE RECORD MINIMUM TEMPERATURES AND RECORD HIGH MINIMUM
TEMPERATURES FOR SATURDAY AND SUNDAY.
SATURDAY 04/09/2016
SITE MINT YEAR LOMAX YEAR
KBLF 18 1972 32 1985
KDAN 26 1972 44 2003
KLYH 24 2007 38 1927
KROA 22 1972 38 1927
KRNK 17 1972 36 1956
SUNDAY 04/10/2016
SITE MINT YEAR LOMAX YEAR
KBLF 20 1997 35 1960
KDAN 25 1985 44 2003
KLYH 20 1985 41 1894
KROA 20 1985 41 1918
KRNK 16 1985 37 1985
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY FROM 2 AM TO 6 PM EDT SATURDAY FOR VAZ007-
009>014-016>020-022>024-032>035.
HIGH WIND WARNING FROM 2 AM TO 6 PM EDT SATURDAY FOR VAZ015.
HARD FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING FOR VAZ009-022>024-032>035-043>047-058-059.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY FOR
VAZ009-022>024.
NC...WIND ADVISORY FROM 2 AM TO 6 PM EDT SATURDAY FOR NCZ003-019.
HIGH WIND WARNING FROM 2 AM TO 6 PM EDT SATURDAY FOR NCZ001-
002-018.
HARD FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING FOR NCZ001>006-018>020.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY FOR
NCZ001-002-018.
WV...WIND ADVISORY FROM 2 AM TO 6 PM EDT SATURDAY FOR WVZ042>044-
507-508.
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT
SATURDAY FOR WVZ508.
&&
SYNOPSIS...RAB
NEAR TERM...MBS/RAB
SHORT TERM...PW
LONG TERM...KK/PW
AVIATION...RAB/WP
FIRE WEATHER...RABHazardous weather outlook, Apr 8, 5:50 AM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 550 AM EDT FRI APR 8 2016 WVZ508-091000- WESTERN GREENBRIER- 550 AM EDT FRI APR 8 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY... ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ009-091000- SMYTH- 550 AM EDT FRI APR 8 2016 ...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT SATURDAY... ...HARD FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. WIND ADVISORY. HARD FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-091000- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 550 AM EDT FRI APR 8 2016 ...HARD FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HARD FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-010>014-016>020-WVZ042>044-507-091000- TAZEWELL-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- 550 AM EDT FRI APR 8 2016 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. IN ADDITION...SNOW IS EXPECTED OVERNIGHT TONIGHT INTO SATURDAY AND ACCUMULATIONS COULD REACH LOW-END ADVISORY CRITERIA BY LATE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-091000- ASHE-WATAUGA- 550 AM EDT FRI APR 8 2016 ...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM EDT SATURDAY... ...HARD FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. HIGH WIND WARNING. HARD FREEZE WATCH. IN ADDITION...SNOW IS EXPECTED OVERNIGHT TONIGHT INTO SATURDAY AND ACCUMULATIONS COULD REACH LOW-END ADVISORY CRITERIA BY LATE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002-091000- ALLEGHANY NC- 550 AM EDT FRI APR 8 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM EDT SATURDAY... ...HARD FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. HIGH WIND WARNING. HARD FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ015-091000- GRAYSON- 550 AM EDT FRI APR 8 2016 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. IN ADDITION...SNOW IS EXPECTED OVERNIGHT TONIGHT INTO SATURDAY AND ACCUMULATIONS COULD REACH LOW-END ADVISORY CRITERIA BY LATE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ022>024-091000- ROANOKE-BOTETOURT-ROCKBRIDGE- 550 AM EDT FRI APR 8 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT SATURDAY... ...HARD FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. WIND ADVISORY. HARD FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-019-VAZ032>035-091000- SURRY-WILKES-PATRICK-FRANKLIN-BEDFORD-AMHERST- 550 AM EDT FRI APR 8 2016 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT SATURDAY... ...HARD FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. HARD FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PW
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:24 AM EDT | Winter Weather Advisory | RNK | Greenbrier | 11 hr |
| Apr 8, 7:42 AM EDT | Wind Advisory | RNK | Greenbrier, Mercer, Monroe, Summers | 32 hr |
| Apr 8, 4:04 PM EDT | Winter Weather Advisory | RNK | Mercer, Summers | 20 hr |
Nearby
Winter Storm Warnings in West Virginia, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.